Alert archive / Kentucky / Special Weather Statements in 2012

Special Weather Statement, NWS Louisville, KY

April 30, 2012Warren County, Kentucky

NWS Louisville, KY issued this special weather statement at Apr 30, 2012, 5:44 PM CDT for Warren County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2012, 5:44 PM CDT (22:44 UTC)
Expired
Apr 30, 2012, 6:30 PM CDT
In force
46 min
Issued by
NWS Louisville, KY

County Warren County, KY

The radar

The Nashville radar (KOHX), 90 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WWUS83 KLMK 302244
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT MON APR 30 2012

KYZ062-071-074-302330-
BARREN-EDMONSON-WARREN-
544 PM CDT MON APR 30 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF 
INCH HAIL...AND 40 MPH WINDS WILL MOVE ACROSS WARREN AND EDMONSON 
COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRESTMOOR...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  WARREN COUNTY REGIONAL AIRPORT...
  BRISTOW AND HARDCASTLE...
  LOVING AND GOTTS...
  OAKLAND AND TUCKERTOWN...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY 
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS 
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR 
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3709 8661 3726 8609 3722 8605 3717 8606
      3716 8603 3693 8602 3691 8614 3693 8615
      3691 8615 3691 8617 3693 8616 3692 8619
      3694 8620 3690 8621 3691 8622 3686 8656
TIME...MOT...LOC 2244Z 260DEG 31KT 3698 8647

$$

JSD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Apr 30, 4:38 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 30, 4:38 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM EDT MON APR 30 2012

.Forecast Update...
Issued at 538 PM EDT Mon Apr 30 2012

Did an update to expand the current severe thunderstorm watch to
include another row of counties to the east as well as to include
the southwest counties. The line is heading east into a layer that
still has some warmer temperatures aloft, so have seen a slight
weakening trend in the line. Still, the storms are heading into a
warm low-level airmass, so a marginal severe threat will continue
for the next few hours. In addition, have seen some redevelopment
behind this line. Will have to watch these storms as the first line
should get rid of that cap, as indicated by earlier model soundings.

Other changes made in this update are to bump pops up to categorical
along the line and downstream a few hours, before trending the pops
down to account for weakening.

.Short Term (Tonight through Tuesday Night)...
Issued at 315 PM EDT Mon Apr 30 2012

Wet period in store for the region as airmass that is 2-3 standard
deviations more moist than normal. This moisture is pooled south of
a stationary front that will stay north of the region. The period
will begin with a bang as we get a line of storms moving in from the
west late this afternoon and continuing into the evening. Warmer
temperatures at 700 mb, as per latest SPC mesoanalysis, that have
kept the region capped through the day so far are headed eastward.
Soundings indicate the chance for some organized cells with bowing
segments as 50-60 kt winds aloft get pushed down. Wet bulb zeroes
are low for now, but should go up as the evening goes along and more
moisture gets pumped into the area.

While the threat for severe weather should abate later this evening,
the moisture field will stay across the area. A brief lull should
follow the line coming through this evening, but a narrow 30-40 kt
low-level jet to return overnight and aid in forcing more storms.
Then on Tuesday expect one more wave aloft to move across the region
and provide another good shot at storms. Tuesday night the boundary
will lift farther away from the region and expect ridging aloft to
effectively end precip chances and bring a warmup, as per the
discussion below.

Temperatures this period will depend on convective timing. Have gone
with a quick drop in readings along the expected line of storms.
Then should see a slow drop to the mid 60s for lows tonight. Highs
tomorrow will depend greatly on any breaks in the cloud cover. For
now have highs in the upper 70s/around 80 for most of the area, save
for the southern counties where have lower 80s. Readings should fall
again only to the mid 60s Tuesday night.

.Long Term (Wednesday through Monday)...
Issued at 315 PM EDT Apr 30 2012

...Very warm temperatures more typical of late June are expected
Wednesday through at least Friday...

The upper air pattern beginning early Wednesday will feature a
pattern typical of early summer. The jet, after exiting a broad
trough centered over Idaho, will flow northeast across Lake
Superior. By Friday, the jet will still be located well north of the
Great Lakes, a location more typical of mid-summer than early May.

The Bermuda High, frequently located east of the Florida coast will
become displaced farther west, and is expected to be located over or
near Georgia. 500mb ridging associated with this high will extend
northwestward over the Lower Ohio Valley. Southwesterly flow near
the surface, coupled with broad subsidence, will allow plenty of sun
and 925mb temperatures to reach 24C. Although we are obviously
green, antecedent ground conditions are not wet. It will be quite
possible for high temperatures to approach 90 on Wednesday and
Thursday, and quite possibly Friday as well. Overnight lows will
stay quite mild as well, remaining well up in the mid 60s.

Guidance varies on both precipitation chances and temperatures
this weekend. For certain, Saturday and Sunday will stay warm, and
may even trend towards hot. The ECMWF continues to forecast ridging
and very warm temperatures over the Ohio Valley. The latest
operational GFS however, flattens the ridge across Indiana and Ohio
and attempts to bring a cold front southward towards the Ohio River
Saturday and Sunday. Should this occur, temperatures will trend just
a bit cooler across the north (highs closer to 80 compared to near
90 as forecast by the ECMWF). Precipitation chances this weekend
will depend on the evolution of this potential boundary. At the very
least, will continue at least a chance for afternoon and early
evening thunderstorms Saturday and Sunday.

Winds will stay reasonably light and consistent Wednesday through
Friday. Light south winds overnight will tend to freshen a bit each
afternoon and peak in the 10 to 15 mph range. Should the GFS verify,
winds will switch to the north Monday with expected high
temperatures falling into the upper 70s.

&&

.Aviation (18Z TAF Issuance)...
Updated at 125 PM EDT Mon Apr 30 2012

Warm frontal boundary continues to push slowly northward across the
Cold frontal boundary to the west will head eastward late this
afternoon and evening bringing a chance of showers and storms to the
terminals late this afternoon...and more likely this evening. Have
tried to time the best chance for stronger storms moving through the
terminals based on the rapid refresh and SPC WRF models. This
forecast probably will have to be fine tuned as these storms
organize. The rest of the forecast will keep in chances for storms
has a frontal boundary gets stalled over the region and as moisture
increases in the atmosphere to well above normal for this time of
year.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........RJS
Short Term.......RJS
Long Term........JSD
Aviation.........RJS
Hazardous weather outlook, Apr 30, 5:03 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT MON APR 30 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-012215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
603 PM EDT MON APR 30 2012 /503 PM CDT MON APR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COLD FRONT APPROACHING THE AREA WILL COMBINE WITH INCREASING
MOISTURE INCREASING AND RELATIVELY WARM TEMPERATURES TO PRODUCE
STRONG TO SEVERE THUNDERSTORMS INTO THE EVENING. THE STRONGEST
STORMS WILL PRODUCE DAMAGING WINDS...HAIL...HEAVY RAINFALL...AND
FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. A SEVERE
THUNDERSTORM WATCH IS THUS IN EFFECT FOR MOST OF THE REGION.

ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO RE-DEVELOP LATE IN
THE EVENING AND OVERNIGHT...BUT THESE STORMS ARE NOT EXPECTED TO
BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NUMEROUS STORMS WILL CONTINUE TO FORM IN A MOIST AIRMASS DURING
THE DAY TUESDAY. THE MAIN THREATS HERE WILL BE HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE FRIDAY
AFTERNOON THROUGH SUNDAY AFTERNOON AS A SERIES OF IMPULSES MOVE
ALONG A POSSIBLE FRONTAL BOUNDARY ACROSS SOUTHERN INDIANA. GUSTY
WINDS...CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL
ACCOMPANY ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONGER WIND GUSTS AS WELL AS HAIL TO
THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Apr 30, 4:22 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT MON APR 30 2012

INZ076-084-302145-
CRAWFORD-ORANGE-
522 PM EDT MON APR 30 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
ENGLISH TO 14 MILES SOUTHWEST OF ENGLISH TO 11 MILES NORTHEAST OF
TELL CITY...AND MOVING NORTHEAST AT 45 MPH. THIS STORM HAS A SEVERE
THUNDERSTORM WARNING ON IT FOR NORTHERN PERRY COUNTY.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 50 MPH OR
SO ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ENGLISH...
  TASWELL AND SULPHUR...
  BROWNSTOWN AND FARGO...
  BACON AND MARENGO...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 86 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3848 8645 3830 8626 3822 8628 3818 8631
      3820 8635 3819 8638 3817 8638 3816 8633
      3814 8632 3813 8638 3811 8640 3813 8646
      3821 8646 3821 8657 3827 8657 3826 8668
      3836 8668
TIME...MOT...LOC 2121Z 247DEG 43KT 3829 8667 3818 8656
          3806 8656

AL
Special weather statement, Apr 30, 4:41 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM EDT MON APR 30 2012

INZ084-090-KYZ024-025-302215-
BRECKINRIDGE-CRAWFORD-HARRISON-MEADE-
541 PM EDT MON APR 30 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
ENGLISH...TO 15 MILES WEST OF BRANDENBURG...TO 8 MILES NORTHWEST OF
HARDINSBURG...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BRANDENBURG...
  CORYDON...
  FRENCHTOWN AND MILLTOWN...
  DEPAUW AND HANCOCK CHAPEL...
  CENTRAL BARREN AND PALMYRA...
  BRADFORD AND MIDWAY...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

HEAVY RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3786 8660 3792 8658 3792 8653 3793 8650
      3795 8652 3805 8651 3804 8647 3807 8643
      3810 8647 3818 8646 3839 8639 3842 8603
      3816 8599 3794 8607 3783 8663
TIME...MOT...LOC 2140Z 249DEG 42KT 3828 8631 3804 8641
          3785 8655

AL
Special weather statement, Apr 30, 4:44 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT MON APR 30 2012

KYZ061-062-070>072-302230-
BUTLER-EDMONSON-LOGAN-SIMPSON-WARREN-
444 PM CDT MON APR 30 2012

...A BROKEN LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS WILL
MOVE ACROSS LOGAN...BUTLER...AND INTO WARREN COUNTIES...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES SOUTHWEST OF MORGANTOWN TO 6 MILES WEST OF GUTHRIE...AND
MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  RUSSELLVILLE...
  MEMPHIS JUNCTION...
  DELAFIELD...
  CRESTMOOR...
  BOWLING GREEN...
  LEETOWN AND LOST CITY...
  WHIPPOORWILL AND TURNERTOWN...
  NEEDMORE AND SUGAR GROVE...
  GUY AND SHARER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8707 3700 8706 3708 8698 3707 8695
      3709 8690 3712 8690 3713 8692 3714 8692
      3718 8688 3718 8624 3665 8678 3664 8706
TIME...MOT...LOC 2143Z 270DEG 32KT 3711 8684 3667 8726

JSD
Special weather statement, Apr 30, 5:19 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT MON APR 30 2012

INZ090>092-KYZ025-028>031-302245-
BULLITT-CLARK-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-OLDHAM-
619 PM EDT MON APR 30 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HALF INCH
HAIL...AND 40 TO 50 MPH WINDS...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ALBANY TO 10
MILES NORTHEAST OF LEITCHFIELD...AND MOVING NORTHEAST AT 45 MPH.

OCCASIONAL LIGHTNING...HALF INCH HAIL...AND STRONG GUSTY WINDS OF
AROUND 40 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  DIETZ ACRES AND FORT KNOX...
  LOUISVILLE INTERNATIONAL AIRPORT AND ROGERSVILLE...
  OWEN AND LOUISVILLE BOWMAN FIELD...
  HALLS LANDING AND HUNTERS HOLLOW...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 114 AND 94.

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 115 AND 123.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3850 8541 3769 8581 3760 8624 3773 8620
      3780 8615 3781 8617 3840 8595
TIME...MOT...LOC 2218Z 247DEG 37KT 3837 8577 3763 8616

EER
Special weather statement, Apr 30, 5:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
633 PM EDT MON APR 30 2012

INZ083-302300-
DUBOIS-
633 PM EDT MON APR 30 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PEA
SIZE HAIL...AND 50 MPH WINDS...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF DALE...AND MOVING EAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA SIZE HAIL
AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  SAINT ANTHONY AND SAINT MARKS...
  SCHNELLVILLE AND MENTOR...
  BIRDSEYE AND ELLSWORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3833 8707 3852 8669 3825 8668 3824 8672
      3825 8679 3822 8679 3820 8691 3821 8707
TIME...MOT...LOC 2233Z 249DEG 42KT 3828 8692

AL
Special weather statement, Apr 30, 5:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT MON APR 30 2012

KYZ062-071-074-302330-
BARREN-EDMONSON-WARREN-
544 PM CDT MON APR 30 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE ACROSS WARREN AND EDMONSON
COUNTIES...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRESTMOOR...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  WARREN COUNTY REGIONAL AIRPORT...
  BRISTOW AND HARDCASTLE...
  LOVING AND GOTTS...
  OAKLAND AND TUCKERTOWN...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3709 8661 3726 8609 3722 8605 3717 8606
      3716 8603 3693 8602 3691 8614 3693 8615
      3691 8615 3691 8617 3693 8616 3692 8619
      3694 8620 3690 8621 3691 8622 3686 8656
TIME...MOT...LOC 2244Z 260DEG 31KT 3698 8647

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:28 PM CDTSpecial Weather StatementLMKAllen, Barren47 min
Apr 30, 4:12 PM CDTSpecial Weather StatementLMKAdair, Metcalfe48 min
Apr 30, 4:18 PM CDTSpecial Weather StatementLMKHancock27 min
Apr 30, 4:41 PM CDTSpecial Weather StatementLMKMeade34 min
Apr 30, 4:44 PM CDTSpecial Weather StatementLMKLogan46 min
Apr 30, 4:52 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade23 min
Apr 30, 5:16 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren29 min
Apr 30, 5:19 PM CDTSpecial Weather StatementLMKBullitt, Hardin, Jefferson26 min
Apr 30, 5:50 PM CDTSpecial Weather StatementLMKBullitt, Henry, Jefferson, Nelson, Oldham, Shelby and 1 more25 min
Apr 30, 6:05 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Hart, Warren25 min
Apr 30, 6:16 PM CDTSpecial Weather StatementLMKHenry, Shelby29 min
Apr 30, 6:30 PM CDTSpecial Weather StatementLMKHart30 min
Apr 30, 6:45 PM CDTSpecial Weather StatementLMKShelby30 min
Apr 30, 3:59 PM CDTSevere Thunderstorm WarningLMKPerry46 min
Apr 30, 4:22 PM CDTSpecial Weather StatementLMKCrawford23 min
Apr 30, 5:33 PM CDTSpecial Weather StatementLMKDubois27 min
Apr 30, 5:52 PM CDTSpecial Weather StatementLMKCrawford, Orange23 min
Apr 30, 6:24 PM CDTSpecial Weather StatementLMKClark36 min

Nearby

Special Weather Statements in Kentucky, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.